Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 13 (2017), 087, 22 pages      arXiv:1706.01626
Contribution to the Special Issue on Modular Forms and String Theory in honor of Noriko Yui

Zeta Functions of Monomial Deformations of Delsarte Hypersurfaces

Remke Kloosterman
Università degli Studi di Padova, Dipartimento di Matematica, Via Trieste 63, 35121 Padova, Italy

Received June 09, 2017, in final form November 01, 2017; Published online November 07, 2017

Let $X_\lambda$ and $X_\lambda'$ be monomial deformations of two Delsarte hypersurfaces in weighted projective spaces. In this paper we give a sufficient condition so that their zeta functions have a common factor. This generalises results by Doran, Kelly, Salerno, Sperber, Voight and Whitcher [arXiv:1612.09249], where they showed this for a particular monomial deformation of a Calabi-Yau invertible polynomial. It turns out that our factor can be of higher degree than the factor found in [arXiv:1612.09249].

Key words: monomial deformation of Delsarte surfaces; zeta functions.

pdf (466 kb)   tex (30 kb)


  1. Baldassarri F., Chiarellotto B., Algebraic versus rigid cohomology with logarithmic coefficients, in Barsotti Symposium in Algebraic Geometry (Abano Terme, 1991), Perspect. Math., Vol. 15, Academic Press, San Diego, CA, 1994, 11-50.
  2. Berthelot P., Géométrie rigide et cohomologie des variétés algébriques de caractéristique $p$, in Study Group on Ultrametric Analysis, 9th year: 1981/82, No. 3 (Marseille, 1982), Inst. Henri Poincaré, Paris, 1983, Exp. No. J2, 18 pages.
  3. Berthelot P., Dualité de Poincaré et formule de Künneth en cohomologie rigide, C. R. Acad. Sci. Paris Sér. I Math. 325 (1997), 493-498.
  4. Bini G., Quotients of hypersurfaces in weighted projective space, Adv. Geom. 11 (2011), 653-667, arXiv:0905.2099.
  5. Bini G., van Geemen B., Kelly T.L., Mirror quintics, discrete symmetries and Shioda maps, J. Algebraic Geom. 21 (2012), 401-412, arXiv:0809.1791.
  6. Candelas P., de la Ossa X., Rodriguez-Villegas F., Calabi-Yau manifolds over finite fields. II, in Calabi-Yau Varieties and Mirror Symmetry (Toronto, ON, 2001), Fields Inst. Commun., Vol. 38, Amer. Math. Soc., Providence, RI, 2003, 121-157, hep-th/0402133.
  7. Chahal J., Meijer M., Top J., Sections on certain $j=0$ elliptic surfaces, Comment. Math. Univ. St. Paul. 49 (2000), 79-89, math.NT/9911274.
  8. Doran C.F., Kelly T.L., Salerno A., Sperber S., Voight J., Whitcher U., Zeta functions of alternate mirror Calabi-Yau families, arXiv:1612.09249.
  9. Dwork B., $p$-adic cycles, Inst. Hautes Études Sci. Publ. Math. (1969), 27-115.
  10. Gährs S., Picard-Fuchs equations of special one-parameter families of invertible polynomials, Ph.D. Thesis, der Gottfried Wilhelm Leibniz Universität Hannover, 2011, arXiv:1109.3462.
  11. Griffiths P.A., On the periods of certain rational integrals. II, Ann. of Math. 90 (1969), 496-541.
  12. Katz N.M., On the differential equations satisfied by period matrices, Inst. Hautes Études Sci. Publ. Math. (1968), 223-258.
  13. Kelly T.L., Berglund-Hübsch-Krawitz mirrors via Shioda maps, Adv. Theor. Math. Phys. 17 (2013), 1425-1449, arXiv:1304.3417.
  14. Kloosterman R., Explicit sections on Kuwata's elliptic surfaces, Comment. Math. Univ. St. Pauli 54 (2005), 69-86, math.AG/0502017.
  15. Kloosterman R., The zeta function of monomial deformations of Fermat hypersurfaces, Algebra Number Theory 1 (2007), 421-450, math.NT/0703120.
  16. Kloosterman R., Group actions on rigid cohomology with compact support - Erratum to ''The zeta function of monomial deformations of Fermat hypersurfaces'', Preprint.
  17. Lauder A.G.B., Deformation theory and the computation of zeta functions, Proc. London Math. Soc. 88 (2004), 565-602.
  18. Pancratz S., Tuitman J., Improvements to the deformation method for counting points on smooth projective hypersurfaces, Found. Comput. Math. 15 (2015), 1413-1464, arXiv:1307.1250.
  19. Scholten J., Mordell-Weil groups of elliptic surfaces and Galois representations, Ph.D. Thesis, Rijksuniversiteit Groningen, 2000.
  20. Shioda T., An explicit algorithm for computing the Picard number of certain algebraic surfaces, Amer. J. Math. 108 (1986), 415-432.
  21. van der Put M., The cohomology of Monsky and Washnitzer, Mém. Soc. Math. France (N.S.) (1986), 33-59.

Previous article  Next article   Contents of Volume 13 (2017)